Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 2, 2015, 11:11 AM CST for Monroe County, Mississippi. It took effect at Jan 3, 2015, 10:48 PM CST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2015, 11:11 AM CST (17:11 UTC)
- In effect from
- Jan 3, 2015, 10:48 PM CST
- Expired
- Jan 6, 2015, 9:36 AM CST
- In force
- 59 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 15.25 ft at Jan 4, 2015, 7:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 2, 10:14 AM CST, 57 minutes earlier.
Area forecast discussion, Jan 2, 10:14 AM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CST FRI JAN 2 2015 .DISCUSSION... SKIES ARE CLOUDY ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 30S TO MID 40S. SOME AREAS OF LIGHT RAIN SHOWERS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS MORNING WITH ADDITIONAL AREAS OF RAIN EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON. MADE SOME MINOR CHANGES TO THE FORECAST. ARS && .PREV DISCUSSION... /ISSUED 609 AM CST FRI JAN 2 2015/ DISCUSSION... A LARGE UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE SOUTHWESTERN UNITED STATES WILL GRADUALLY LIFT OUT TO THE NORTHEAST ACROSS THE MIDDLE MISSISSIPPI VALLEY THROUGH THE FIRST PART OF THE UPCOMING WEEKEND. A MOIST SOUTHWESTERLY FLOW HAS BECOME ESTABLISHED OVER THE SOUTHERN U.S. WITH BROAD LARGE SCALE ASCENT OVERTOP OF A RESIDUAL CANADIAN AIRMASS OVER THE MID SOUTH PRODUCING AREAS OF LIGHT TO MODERATE RAIN OVER MUCH OF THE REGION THIS MORNING. TEMPERATURES REMAIN ABOVE FREEZING IN ALL AREAS...SO NOT EXPECTING MUCH MORE IN THE WAY OF FROZEN PRECIPITATION/SLEET. RAIN SHOULD CONTINUE THROUGH MUCH OF THE DAY WITH EVEN THE POTENTIAL FOR A FEW RUMBLES OF THUNDER OVER SOUTHERN SECTIONS AS ELEVATED INSTABILITY INCREASES IN THESE AREAS. TEMPERATURES SHOULD GRADUALLY WARM...BUT REMAIN QUITE CHILLY RANGING FROM THE UPPER 30S NORTH TO MID 40S SOUTH THIS AFTERNOON. AS THE UPPER LOW LIFTS OUT INTO THE MIDDLE MISSISSIPPI VALLEY...MODELS SUGGEST IT BECOMING AN OPEN TROUGH WHICH WILL TAKE ON AN INCREASINGLY NEGATIVE TILT. AT THE SURFACE...A FRONTAL BOUNDARY INITIALLY POSITIONED ACROSS THE SHELF WATERS OF THE NORTHERN GULF OF MEXICO WILL BEGIN TO SURGE NORTH IN RESPONSE TO FALLING MID LEVEL HEIGHTS TO THE WEST. SURFACE LOW PRESSURE SHOULD DEVELOP ALONG THIS FRONT IN THE VICINITY OF THE UPPER TEXAS COAST BY THIS EVENING AND LIFT QUICKLY NORTHWARD INTO SOUTHEAST MISSOURI BY SATURDAY AFTERNOON AND INTO THE GREAT LAKES REGION BY SUNDAY. THIS LOW SHOULD DEEPEN AS IT PASSES TO THE WEST AND NORTHWEST OF THE MID SOUTH ON SATURDAY IN RESPONSE TO THE SURGING MID LEVEL HEIGHT FALLS. THE DEVELOPING WARM FRONT SHOULD LIFT NORTH ACROSS THE MID SOUTH FROM LATE TONIGHT INTO SATURDAY MORNING. DEWPOINTS SHOULD INCREASE AREAWIDE SOUTH OF THE FRONT...WITH PORTIONS OF NORTHEAST MISSISSIPPI EXPERIENCING LOWER 60S DEWPOINTS BY EARLY SATURDAY AFTERNOON. TEMPERATURES WILL ALSO WARM WELL INTO THE 60S TO NEAR 70 DEGREES IN NORTHEAST MISSISSIPPI...WITH UPPER 50S TO LOWER 60S ELSEWHERE. AS TEMPERATURES AND DEWPOINTS INCREASE...IT SHOULD ALLOW THE ATMOSPHERE TO DESTABILIZE BY SATURDAY AFTERNOON WITH MLCAPE VALUES LIKELY APPROACHING 500+J/KG ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. AT THE SAME TIME...LARGE SCALE FORCING SHOULD BECOME ENHANCED WITH THE APPROACH OF THE UPPER TROUGH AND SURFACE LOW. THIS SHOULD HELP TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY ALONG THE TRAILING PRE FRONTAL SURFACE TROUGH ACROSS EASTERN ARKANSAS BY LATE SATURDAY MORNING. AS STORMS DEVELOP EASTWARD INTO NORTH MISSISSIPPI...THEY SHOULD INTENSIFY SOME AS THEY ENCOUNTER THE GREATER INSTABILITY. IN ADDITION...LOW AND MID LEVEL SHEAR SHOULD BECOME ENHANCED ACROSS THE AREA IN ADVANCE OF THE UPPER SYSTEM WITH LATEST MODEL GUIDANCE SUGGESTING 850 MB FLOW INCREASING TO 50+ KTS AND A CYCLONICALLY CURVED MID LEVEL JET EXCEEDING 100 KTS FROM THE ARKLATEX INTO THE MIDDLE MISSISSIPPI VALLEY. THE GREATEST UNCERTAINTY AT THIS TIME IS HOW FAR NORTH THE WARM FRONT LIFTS AND WHERE THE GREATEST SURFACE BASED INSTABILITY WILL RESIDE CONSIDERING INITIAL OVERRUNNING RAINFALL. ALL AVAILABLE MODEL GUIDANCE TO INCLUDE THE LATEST GFS...NAM...AND ECMWF CONTINUE TO INDICATE THAT LOW TO POTENTIALLY MID 60S DEWPOINTS WILL SURGE INTO PORTIONS OF NORTHEAST MISSISSIPPI. THIS SETUP WOULD SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. AT THIS TIME...THE GREATEST RISK WOULD EXIST ACROSS AREAS MAINLY SOUTHEAST OF A LINE FROM IUKA TO TUPELO TO COFFEEVILLE MISSISSIPPI. CONDITIONS IN THESE AREAS MAY SUPPORT EMBEDDED CIRCULATIONS WITHIN A DEVELOPING SQUALL LINE WHICH COULD LEAD TO SOME WIND DAMAGE AND ISOLATED TORNADOES. PLAN TO CONTINUE MENTION OF SEVERE STORM POTENTIAL IN THE LATEST HAZARDOUS WEATHER OUTLOOK. FURTHER NORTH ACROSS THE REMAINDER OF THE AREA...SOME HEAVIER RAINFALL WILL BE POSSIBLE WITH A COUPLE OF INCHES POSSIBLE. ANY FLOOD THREAT WILL NEED TO MONITORED BY LATER SHIFTS. THE PRE FRONTAL SURFACE TROUGH SHOULD SWEEP EAST BY LATE SATURDAY EVENING...BRINGING AN END TO SHOWERS AND THUNDERSTORMS. ON SUNDAY...A STRONGER COLD FRONT SHOULD PUSH EAST ACROSS THE MID SOUTH USHERING IN MUCH COLDER CONDITIONS. A FEW SPRINKLES OR EVEN FLURRIES COULD OCCUR WITH THE FRONT...BUT NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION. TEMPERATURES SHOULD TOP OUT EARLIER IN THE DAY SUNDAY...WITH FALLING TEMPERATURES EXPECTED IN THE AFTERNOON BEHIND THE FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF NEXT WEEK WITH DRY AND COLDER WEATHER EXPECTED. ANOTHER REINFORCING ARCTIC COLD FRONT SHOULD MOVE ACROSS THE REGION BY THE MIDDLE OF NEXT WEEK. MUCH COLDER TEMPERATURES ARE ANTICIPATED AS STRONG ARCTIC HIGH PRESSURE BUILDS SOUTH. CURRENTLY FORECAST TEMPERATURES MAY NEED TO BE LOWERED FURTHER IN SUBSEQUENT FORECASTS IF THE LATEST LONG TERM MODEL TRENDS HOLD. STAY TUNED. JLH && .AVIATION... 12Z TAF CYCLE LIGHT RAIN AND FOG WILL LINGER AT ALL TAF SITES THROUGHOUT DAY RESULTING IN MVFR/IFR VISBYS. LIFR CEILINGS CURRENTLY AT MEM ARE EXPECTED TO FILL IN AT ALL OTHER TAF SITES WITHIN THE NEXT COUPLE HOURS. CONDITIONS WILL START TO IMPROVE AFTER 03/08Z AS A WARM FRONT LIFTS NORTH TONIGHT. WINDS WILL BE FROM THE EAST VEERING SOUTHEAST 5 TO 10 KTS NEAR THE END OF THE PERIOD. WIND SHEAR CONDITIONS FOR MEM AND JBR LATE AS WINDS WILL VEER FROM EAST AT 10 KTS TO SOUTHWEST AT 40 KTS AT 2000 FEET. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 2, 4:43 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 443 AM CST FRI JAN 2 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 443 AM CST FRI JAN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE MID SOUTH ON SATURDAY WITH A COLD FRONT PASSING ACROSS THE REGION. THE AIRMASS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI MAY BECOME MARGINALLY UNSTABLE AND SUPPORT THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. THE GREATEST POTENTIAL AT THIS TIME APPEARS TO REMAIN SOUTHEAST OF A LINE FROM IUKA TO TUPELO TO COFFEEVILLE MISSISSIPPI. IN THESE LOCATIONS...THE POTENTIAL WILL EXIST FOR SOME DAMAGING WIND GUSTS AND ISOLATED TORNADOES ON SATURDAY AFTERNOON AND EVENING. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW UNSTABLE THE ATMOSPHERE WILL BECOME. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS LIMITED SEVERE WEATHER POTENTIAL. ELSEWHERE...PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL BE POSSIBLE ON SATURDAY. THE POTENTIAL WILL EXIST FOR A FEW INCHES OF RAINFALL WHICH MAY LEAD TO SOME LOCALIZED FLOODING IN LOW LYING...URBAN...AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI FOR SATURDAY AFTERNOON AND EVENING. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 11:11 AM CST | River Flood Warning | MEG | Monroe | 3 days |
| Jan 2, 11:11 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 9 days |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.